Jump to content
Acne.org
  • entry
    1
  • comments
    2
  • views
    541

Entries in this blog

 

My Nightmare With Yaz

My nightmare with Yaz I went on Yaz birth control November 2008 (20 years old) for the purpose of birth control only. Within a month my moderate acne had cleared completely. Oil production on my face and scalp had significantly decreased as well. This is literally the only positive thing I can say about this pill. Initially starting out with some minor headaches, I just assumed I was dehydrated and drank more water. With that being said, I put on about 20 pounds in about 5 months. I am 5’7 and started out before the pill at 135lbs. I figured it was water weight, because although not a terrible diet, I always watched what I ate. I could have definitely had a better diet yes, but I was eating better than in my teens, and was working a very physically demanding job at the time, so it kind of made no sense to me where this weight gain was coming from, mostly in my breasts and stomach. I looked pregnant, and I felt swollen. Not cool. Hair growth came to an almost immediate halt. My sister is my hair stylist and she mentioned it to me, because I really don’t pay attention to my hair, I just let her deal with it. She said it was growing really slowly, and we would need to cut it once every 4-5 months and my roots were maybe half an inch re-growth each time. Increasingly became more dry and brittle. Around the last year and a half of still being on the pill, I noticed it thinning. Not out of control, and I only really noticed it in pictures, but would then take note of how much different it felt compared to my teen years. So I know I wasn’t crazy, this was confirmed by my sister. My immune system also seemed weakened while on Yaz. I would get regular colds, and they would develop into these monster virus’s that took WEEKS to recover from. Working in the health care industry, I would just chalk it up to being a susceptible host to bacteria and would have a life long battle of picking up colds easily simply because of my career choice. But I am trained to know how to properly sanitize (which I always do) and it seemed like I was the only one among my co-workers who would get sick THIS often. I actually ended up getting H1N1 and a trip to the hospital. And then a few years later caught walking pneumonia, again winding up in the hospital. I would also have IBS like symptoms almost always. I would rarely have what I consider to be a normal bowel movement. I know this sounds kind of crazy, but bare with me there’s more. I had severe mood swings. I’m not talking regular ‘emotional’ before ovulation, or menstruation. Like SEVERE uncontrollable anger, directed at nothing in particular and everyone in my path got a taste of it. Anxiety also welcomed itself into my life after starting YAZ. I had a few episodes before in my teens, but nothing like this. I would constantly feel worried, and panicked. Like I was preparing for something bad to happen. It’s really quite difficult to explain. I just didn’t feel like me. Always felt off. I was also always tired. SO TIRED. No matter HOW MUCH sleep I got. I was exhausted. And also always hungry. Probably a good reason why I gained weight, but nothing would satisfy me. Probably the most un welcome side effect was the zero sex drive. Like none. No desire what so ever. It never crossed my mind. I never felt like having sex. In fact, it almost revolted me at times. It was a burden and a chore to have sex with my partner. I thought, “Ok, maybe my libido will kick in during sex” Nope. Never. Not even once. I’m not kidding and cannot stress this enough. I would have been completely fine being sex-less. I would never get aroused; therefore vaginal dryness happened a lot, which caused sex to be painful. It was horrible and eventually lead to a big factor in my breakup. I would have the occasional heart palpitation. Pretty sure that covers all the negatives of being ON the pill. Now the worst part. Coming OFF. I decided to go off of YAZ in march 2013 (now 25 years old) just because my fiancé and to live a clean eating lifestyle and I didn’t want any chemicals in my body so this meant bye bye birth control. First month off, I felt fantastic. I was happy, cheerful and genuinely positive. I felt that this icky, foggy veil had been lifted. I pretty much just told myself that it was a combination of the healthy eating and daily exercise that contributed to this awesome new me. The me I was supposed to be all these years. People definitely took notice and even joked and asked if I was getting laid. Well they weren’t wrong, I was. Because my sex drive returned!!! Yayyyyh! Oh, and lost around 8 pounds. My period still arrived on schedule 28-30 days for about 4 months after stopping. Although heavier bleeding and worse cramps, this was expected and it didn’t bother me. About 3 months in. Acne starts. No big deal. I expected it. What I didn’t expect was my hair falling out in f***ing ropes. Like all over the place. My car. My coat would be covered. My hair brush after a shower was a terrifying sight. I would literally feel sick to my stomach seeing it all come out. I would cry and go on with my day trying not to think about it. I would get a very itchy scalp accompanied with the shedding of hair. And the weirdest side effect, numbness in the right side of my body. Mostly my right calf and knee. Thankfully it's gone now. The acne continued to get worse, it’s now cystic and all over my chin and jaw line which indicates hormonal acne. And now, a new un welcome addition, back acne, which I’ve never experienced before in my life. My face and hair are always oily. Not normal oily either. Like someone rubbed Vaseline all over my face and like I combed my hair with a pork chop. I’m not even over exaggerating and I know it sounds hilarious, and by all means go ahead and laugh because I’m just being honest. So it’s now November and the acne is still here. I’m using retin-a topical cream. It helps for inflammation I find. I refuse to go back on the pill or any other medication for the acne such as Accutaine. I take vitamins, and try the odd new vitamin or mineral that claims to help with acne, however I am a horrible candidate for these ‘be patient’ vitamins. So I usually don’t stick it out. My own fault I know. The hair loss has stopped, but I’ve lost 50-60% of it. It’s beyond embarrassing. To feel so good hormonally, but have all these awful side effects that just make you want to feel depressed all over again. It’s incredibly frustrating. My period is another nightmare now. It just shows up whenever it feels like it. Longest being 22 days. Longest having no period 48 days. Sometimes I’ll spot every two weeks. Sometimes a few days here and there in between periods. So that’s my story. I really hope to offer someone some kind of hope or insight. I have done countless research online and talked to 3 different doctors. The blogs on my similar stories never seem to have a positive result, so I’m just trying to get some more feedback. Doctors think I’m a lunatic and all my testing has come back normal. I do not have PCOS. I do not have an insulin issue. I eat clean and exercise. I am now a healthy 128 pounds. I can’t continue to bother my partner with my nagging about my disgusting face and back and hair loss. So I will share my complaints with the rest of you I guess lol. Feel free to contact me with any questions, comments, concerns, venting I will be here for you 100% Stay positive ladies!

tarahowes

tarahowes

11/21/2013

Last Reply:
07/22/2014

×